# SDR USAABB03153

- Difficulty date: August 30, 2003
- Submitted: October 15, 2003
- Operation: Air carrier
- Aircraft: N653US
- Make and model: Boeing 767-2B7
- Aircraft serial: 24894
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 732591D
- Condition: Failed
- Location: Cargo Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

SNN - FLT 306 - EN ROUTE PHL TO DUB, CREW NOTED A LOUD MOTOR SOUND FROM THE R1 DOOR AREA.  APPROXIMATELY SIXTY SECONDS LATER, THE CREW NOTED AND ELECTRICAL ODOR IN THE COCKPIT AND SMOKE IN THE FORWARD CABIN AREA.  CREW DONNED SMOKE GOGGLES AND PERFORMED THE APPROPRIATE CHECKLIST.  FLIGHT DESCENDED TO FL100.  SMOKE DISSIPATED.  FLIGHT DIVERTED TO SNN AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE CIRCUIT BREAKER FOR THE FORWARD EQUIPMENT COOLING EXHAUST FAN POPPED.  THE FAN WAS INSPECTED AND FOUND TO HAVE BAD BEARINGS AND IMPELLER CHATTER.  THE FAN WAS REPLACED.  (M)
